Alert archive / New Jersey / Special Marine Warnings in 2009

Special Marine Warning 45, NWS Philadelphia/Mount Holly

July 7, 2009

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 7, 2009, 4:39 PM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2009, 4:39 PM EDT (20:39 UTC)
Expired
Jul 7, 2009, 5:45 PM EDT
In force
66 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 7, 2:44 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 7, 2:44 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT TUE JUL 7 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND MOVE OFFSHORE ON
WEDNESDAY. HIGH PRESSURE WILL MOVE IN THURSDAY AND WILL REMAIN
ACROSS THE AREA THROUGH FRIDAY. HIGH PRESSURE WILL MOVE OFFSHORE
OVERNIGHT FRIDAY INTO SATURDAY. A COLD FRONT WILL MOVE ACROSS THE
AREA SATURDAY NIGHT INTO SUNDAY. THE FRONT MOVES OUT TO SEA MONDAY
BEFORE HIGH PRESSURE MOVES INTO THE AREA FOR TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
A PRETTY STRONG JET MAX MOVING THROUGH THE AREA LATE THIS AFTERNOON
HAS HELPED TO PRODUCE SOME WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS ALONG A COLD FRONT THAT IS ALSO MOVING ACROSS THE
AREA. THESE WILL CONTINUE INTO THE EARLY EVENING HOURS, BUT SHOULD
DIMINISH SOON AFTER SUNDOWN AS THE AFTERNOON INSTABILITY WANES.
SKIES WILL TRY TO CLEAR OUT OVERNIGHT AS THE FRONT MOVES THROUGH,
BUT WE WILL LIKELY REMAIN PARTLY CLOUDY THROUGH MUCH OF THE NIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
THE COLD FRONT WILL MOVE OFFSHORE ON WEDNESDAY, HOWEVER, THE
MID/UPPER LEVEL TROUGH WILL REMAIN CLOSE TO THE AREA WITH A SHORT
WAVE MOVING THROUGH THE AREA LATE IN THE DAY. THIS WILL HELP TO KEEP
A CHANCE/SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS, MAINLY ACROSS OUR
NORTHERN SECTIONS OF THE CWA. THESE SHOWERS/THUNDERSTORMS WILL
DIMINISH AFTER SUNDOWN AS DAYTIME HEATING IS LOST. BY THURSDAY, HIGH
PRESSURE WILL BEGIN TO NOSE ITS WAY DOWN FROM THE NORTHWEST, AND
EVEN THOUGH THE MID/UPPER TROUGH REMAINS CLOSE TO THE AREA, WE DO
NOT EXPECT MUCH IN THE WAY OF PRECIPITATION FOR THURSDAY. ON FRIDAY,
THE HIGH PRESSURE WILL BE IN FULL CONTROL OF THE WEATHER AND SHOULD
PRODUCE MOSTLY CLEAR SKIES AND COMFORTABLE TEMPERATURES.
TEMPERATURES OVER THE NEXT SEVERAL DAYS ARE EXPECTED TO BE A FEW
DEGREES BELOW NORMAL.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE HIGH PRESSURE THAT DOMINATED THE AREA ON FRIDAY WILL MOVE
OFFSHORE ON FRIDAY NIGHT, SETTING UP A RETURN FLOW ON SATURDAY. A
FAIRLY STRONG THICKNESS RIDGE WILL BE BUILDING ACROSS THE AREA
SATURDAY, AND WITH THE RETURN FLOW, SATURDAY SHOULD WARM UP NICELY.
A COLD FRONT WILL APPROACH THE AREA OVERNIGHT SATURDAY, SO THIS WILL
BE THE MOST LIKELY TIME PERIOD FOR SHOWER OR THUNDERSTORM ACTIVITY.
HOWEVER, WITH THE AFTERNOON INSTABILITY AND ANY PRE-FRONTAL TROUGH
DEVELOPMENT AHEAD OF THE FRONT, THERE COULD BE SOME AFTERNOON
SHOWERS OR THUNDERSTORMS ON SATURDAY. HOWEVER, THE BEST CHANCE WILL
BE OVERNIGHT WITH THE PASSAGE OF THE COLD FRONT. THE COLD FRONT WILL
PASS THROUGH EARLY ON SUNDAY MORNING, SO THERE WILL BE A CHANCE OF
PRECIPITATION EARLY IN THE DAY SUNDAY, BUT BY AFTERNOON, SHOWER
ACTIVITY SHOULD BE DIMINISHING, BEFORE MOVING OUT COMPLETELY
OVERNIGHT SUNDAY. BEHIND THE FRONT, FOR MONDAY AND INTO TUESDAY,
DRIER/COOLER TEMPERATURES WILL BE MOVING INTO THE AREA. THE
TEMPERATURES IN THE EXTENDED WILL START OUT ABOVE NORMAL, ESPECIALLY
SATURDAY, BUT AFTER THE FRONT MOVES THROUGH ON SUNDAY, TEMPERATURES
ARE EXPECTED TO RETURN TO BELOW NORMAL FOR MONDAY INTO TUESDAY.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
VFR CONDS ARE EXPECTED TO CONTINUE AT THE TAF SITES, OUTSIDE OF ANY
SHWRS/TSTMS.  THE BEST CHC OF TSRA WILL BE AT THE NRN TAF SITES,
MAINLY FOR KABE AND KRDG.  AT THESE LOCATIONS, HAVE INDICATED SHRA
AND CB, AS THE TSTMS APPEAR TO BE BYPASSING THE AIRPORTS ATTM.
FURTHER S, WILL NOT INDICATE ANY SHWRS OR TSRA AS CHCS ARE MUCH
SMALLER.  EXPECT ANY THREAT OF SHOWERS OR STORMS TO BE OVER BY
EVENING.

OTHERWISE, VFR CONDS WILL CONTINUE INTO TOMORROW, WITH SW WIND
BECOMING MORE WLY AND EVENTUALLY NWLY TONIGHT.  WINDS HAVE BECOME A
BIT GUSTY, WITH SPEEDS AS HIGH AS 15-20 KT IN A FEW LOCATIONS AND THIS
SHUD CONTINUE AS WELL, OF COURSE WITH SOME HIGHER GUSTS AROUND ANY
TSTMS.

OUTLOOK...
A PERSISTENT UPPER LOW ACROSS THE AREA WILL REMAIN THROUGH THE
MIDWEEK. WE CANT NOT RULE OUT SOME INSTABILITY SHOWERS/TSTMS, BUT
PROBS ARE LOW AND EXPECT MOST OF THE TIME TO BE DRY WITH VFR CONDS.
UPR LOW PULLS OUT THURSDAY WITH CONTINUED VFR AND GENLY QUIET WX.

&&

.MARINE...
OVERALL, A QUIET PD IS EXPECTED ON THE AREA WATERS, OUTSIDE OF ANY
SHWRS/TSTMS THIS AFTN/EVENING AND AGAIN TOMORROW.  WK SFC HIGH PRES
WILL BE OVER THE REGION, BUT A PERSISTENT UPR LOW WILL GENLY KEEP A
NLY FLOW THROUGH MIDWEEK.  SLY WINDS WILL BECOME MORE NLY OVERNIGHT
AND REMAIN THAT WAY THROUGH MIDWEEK. NO SCA FLAGS ARE EXPECTED FOR
AT LEAST THE NEXT FEW DAYS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON/AGNELLO
NEAR TERM...ROBERTSON/AGNELLO
SHORT TERM...ROBERTSON/AGNELLO
LONG TERM...ROBERTSON/AGNELLO
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Jul 7, 11:26 AM EDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1126 AM EDT TUE JUL 7 2009

ANZ450-NJZ001-007>010-012>015-PAZ054-055-061-062-081530-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-CARBON-MONROE-LEHIGH-NORTHAMPTON-
1126 AM EDT TUE JUL 7 2009

...SEVERE THUNDERSTORM WATCH 559 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-451>455-DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-
PAZ060-067>071-081530-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
1126 AM EDT TUE JUL 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN
DELAWARE...DELAWARE BAY WATERS...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 7, 11:14 AM EDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1114 AM EDT TUE JUL 7 2009

NJZ001-071615-
SUSSEX NJ-
1114 AM EDT TUE JUL 7 2009

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF MONTAGUE...MOVING EAST AT
30 MPH. THE THUNDERSTORM WILL BE NEAR HIGHLAND LAKE AND VERNON VALLEY
AROUND 1130 AM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

NIERENBERG
Special weather statement, Jul 7, 1:08 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
108 PM EDT TUE JUL 7 2009

NJZ020-026-071815-
COASTAL OCEAN NJ-OCEAN NJ-
108 PM EDT TUE JUL 7 2009

...A STRONG THUNDERSTORM WILL AFFECT OCEAN COUNTY...

AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF TOMS RIVER...MOVING NORTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BARNEGAT...HARVEY CEDARS
AROUND 115 PM AND BARNEGAT LIGHT AROUND 130 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH VERY
HEAVY DOWNPOURS.

EXPECT FREQUENT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

TFG
Special weather statement, Jul 7, 1:51 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
151 PM EDT TUE JUL 7 2009

PAZ061-062-069-071845-
BUCKS PA-LEHIGH PA-NORTHAMPTON PA-
151 PM EDT TUE JUL 7 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BUCKS...LEHIGH AND
NORTHAMPTON COUNTIES...

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF LEHIGHTON...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR SCHNECKSVILLE...NEFFS AROUND 200
PM...NORTHAMPTON...COPLAY AROUND 215 PM...STEUBEN...BATH AROUND 230
PM...PALMER HEIGHTS AND WILSON AROUND 245 PM.

WIND GUSTS TO 40 MPH AND HAIL ARE POSSIBLE WITH THIS STORM. EXPECT
FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM.
PLEASE GO INDOORS AT THE FIRST SIGN OF THREATENING WEATHER.

TFG
Special weather statement, Jul 7, 3:41 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EDT TUE JUL 7 2009

NJZ013-014-072045-
EASTERN MONMOUTH NJ-WESTERN MONMOUTH NJ-
341 PM EDT TUE JUL 7 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONMOUTH COUNTY...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF SANDY HOOK...MOVING EAST AT
20 MPH. THE THUNDERSTORM WILL BE NEAR SANDY HOOK AROUND 400 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH HEAVY
RAIN. EXPECT LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:29 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Somerset, Warren61 min
Jul 7, 3:25 PM EDTSpecial Marine WarningPHI20 min
Jul 7, 3:53 PM EDTSpecial Marine WarningPHI52 min

Nearby

Special Marine Warnings in New Jersey, 2009Every special marine warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.